# SDR CA100928004

- Difficulty date: September 22, 2010
- Submitted: March 15, 2011
- Operation: Air carrier
- Make and model: Bell 412EP
- Engine: Pwc PW610FA
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Stage of operation: NR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

(CAN) ACCIDENT WHILE PATROLLING THE AREA BEFORE THE ARRIVAL OF AIR FORCE ONE AT JFK AIRPORT, THE HELO WAS ON ITS WAY BACK TO BASE FOR FUEL TOP OFF WHEN A MECHANICAL ANOMALY OCCURRED, FORCING THE PILOT TO DITCH IN JAMAICA BAY APPROX 100` FROM SHORE. THE FLOATS WERE DEPLOYED BEFORE DITCHING BUT THE HELO LANDED HARD RESULTING IN 2 MAIN ROTOR BLADES TO CONTACT THE WATER AND FRACTURE. THE HELO STAYED AFLOAT AND ALL ON BOARD ESCAPED WITH ONLY MINOR BUMPS AND BRUISES. IT WAS TOWED TO SHORE WHERE IT WILL BE EXAMINED TODAY IN THE PRESENCE OF THE FAA, NTSB AND THE LOCAL P&WC FIELD REPRESENTATIVE. UPDATE NR 1: THE ENGINE INFO HAS BEEN ADDED. PRELIM INSPECTION FOUND A HOLE IN THE COMBINING ENGINE GEARBOX EXPOSING FRACTURED GEARS. GEARBOX DEBRIS WERE FOUND AT THE FLOOR OF THE ENGINE DECK. THE ENGINE WILL BE SENT TO P&WC FOR A FULL INVESTIGATION.
